Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 15, 2013, 3:49 AM EDT for Broward County, Florida. It took effect at Mar 15, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2013, 3:49 AM EDT (07:49 UTC)
- In effect from
- Mar 15, 2013, 11:00 AM EDT
- Expired
- Mar 15, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS82 KMFL 150749 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 349 AM EDT FRI MAR 15 2013 FLZ063-071-072-160000- /O.NEW.KMFL.FW.W.0005.130315T1500Z-130316T0000Z/ GLADES-INLAND BROWARD-METRO BROWARD- 349 AM EDT FRI MAR 15 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR GLADES, INLAND AND METRO BROWARD COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE AND ERC VALUES OF 37 OR GREATER... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * AFFECTED AREA...GLADES, INLAND AND METRO BROWARD. * WIND...LIGHT NORTH WINDS BECOMING NORTHEAST 10 TO 15 MPH IN THE AFTERNOON. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT ACROSS GLADES COUNTY AND UPPER 20S TO LOWER 30S ACROSS INLAND AND METRO BROWARD. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN BELOW 35 PERCENT FOR 6 TO 8 HOURS TODAY. * ENERGY RELEASE COMPONENT (ERC)...38 FOR GLADES AND BROWARD COUNTIES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GREGORIA/BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 15, 1:40 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 15, 1:40 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 140 AM EDT FRI MAR 15 2013 .AVIATION...VFR WILL PREVAIL WITH DRY CONDITIONS. SCT HIGH CIRRUS CLOUDS WILL CONTINUE. FOR THE EAST COAST SITES, NNW WINDS OF 5-10 KT WILL BECOME NE AT 10-12KT THIS AFTERNOON, BUT WE DO BELIEVE NNW WINDS WILL RETURN AGAIN BY MIDNIGHT TONIGHT AS THE INTERIOR COOLS QUITE A BIT. FOR KAPF, NE WINDS AT 5-10 KT WILL BECOME NW AT NEAR 10 KT BY LATE AFTERNOON, THEN BECOMING LIGHT NE IN THE EVENING. /GREGORIA && .PREV DISCUSSION... /ISSUED 803 PM EDT THU MAR 14 2013/ UPDATE... DRY CONDITIONS WILL PREVAIL THROUGH THE EVENING WITH ONLY A FEW PASSING CIRRUS CLOUDS. DEWPOINTS REMAIN IN THE 40S ALONG THE EAST COAST WITH 30S AND EVEN SOME UPPER 20S ACROSS INTERIOR LOCATIONS. DEWPOINT DEPRESSIONS WILL DECREASE QUICKLY OVER THE NEXT FEW HOURS BUT SHOULD STILL SEE OVERNIGHT LOW TEMPERATURES NEAR 40 DEGREES ACROSS MAINLY GLADES, HENDRY AND INLAND COLLIER COUNTIES WITH LOW TO MID 50S ELSEWHERE. MADE MINOR ADJUSTMENTS TO SKY AND TEMPERATURE GRIDS OTHERWISE ONGOING FORECAST LOOKS GREAT. UPDATE SENT. PREV DISCUSSION... /ISSUED 258 PM EDT THU MAR 14 2013/ SYNOPSIS... HIGH PRESSURE DOMINATES SOUTH FLORIDA WEATHER INTO EARLY NEXT WEEK. AS THE HIGHS CENTER MOVES INTO THE ATLANTIC ON FRIDAY...WINDS WILL TURN SOUTHERLY AND A GRADUALLY WARMING TREND WILL RESULT. A COLD FRONT MAY APPROACH SOUTH FLORIDA TUESDAY OR WEDNESDAY. SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... HIGH PRESSURE IS DOMINATING THE WEATHER FOR MUCH OF THE SOUTHEAST UNITED STATES...INCLUDING SOUTH FLORIDA...AND WILL CONTINUE TO DO SO THROUGH THE WEEKEND. TEMPERATURES THIS AFTERNOON ARE BELOW NORMAL...MAINLY IN THE LOW 70S. TONIGHT...AS THE CENTER OF THE HIGH PRESSURE GETS CLOSER TO SOUTH FLORIDA...NORTH WINDS WILL DIMINISH. WITH CLEAR SKIES...LIGHT WINDS...AND DRY AIR IN PLACE...NEARLY IDEAL RADIATIONAL COOLING IS EXPECTED. TEMPERATURES SHOULD RAPIDLY FALL AFTER SUNSET...WITH EARLY MORNING LOW TEMPERATURES RANGING FROM THE MID 50S IN EASTERN METRO AREAS TO AROUND 40 ACROSS INTERIOR COLLIER...HENDRY...AND GLADES COUNTY. A FEW SPOTS MAINLY IN WESTERN GLADES COUNTY MAY FALL TO THE UPPER 30S...AND ISOLATED FROST CANT BE RULED OUT. HAVE LEFT PATCHY FROST IN WEATHER GRID FOR THESE LOCATIONS. RIP CURRENT RISK REMAINS MODERATE FOR ATLANTIC BEACHES THROUGH FRIDAY...AS MODERATE NORTH WINDS VEER TO THE EAST OVER TIME. WINDS TURN EASTERLY ON FRIDAY AS HIGHS CENTER MOVES INTO ATLANTIC. TEMPERATURES SHOULD REACH A DEGREE OR TWO WARMER THAN TODAY...BUT REMAIN SLIGHTLY BELOW NORMAL. SOUTH WINDS TAKE HOLD ON SATURDAY...INITIATING A WARMING AND MOISTENING TREND. LOW TEMPERATURES FRIDAY NIGHT WILL BE SEASONABLY MILD...RANGING FROM UPPER 40S INTERIOR TO AROUND 60F EAST COAST. TEMPERATURES SATURDAY MAY REACH 80F ACROSS WESTERN INTERIOR AREAS. NO RAIN WILL OCCUR...AND EVEN CLOUDS WILL BE FEW AND FAR BETWEEN FOR THE SHORT TERM. LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE HIGH WILL CONTINUE TO MOVE SLOWLY EAST INTO THE WESTERN ATLANTIC WATERS THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT WILL MOVE INTO SOUTH FLORIDA BY NEXT TUESDAY. AT THE SAME TIME...SOME LOW LEVEL MOISTURE WILL ALSO WORK INTO THE AREA FROM THE SOUTH WHICH COULD LEAD TO A FEW SHOWERS AHEAD OF THE FRONT ON TUESDAY. SO HAVE ADDED A SLIGHT CHANCE OF SHOWERS TO ALL OF SOUTH FLORIDA FOR NEXT TUESDAY. ANOTHER HIGH PRESSURE WILL THEN BUILD INTO THE AREA FOR MIDDLE OF NEXT WEEK BRINGING MORE DRY AND COOLER WEATHER TO SOUTH FLORIDA. AVIATION... VFR CONDITIONS THROUGH THE PERIOD. CLEAR SKIES AND NORTHEASTERLY GUSTY WINDS WILL PREVAIL THIS EVENING AT ALL EASTERN TERMINALS. AFTER 15/03-04Z...WINDS WILL BECOME NORTHERLY AND PREVAIL OVERNIGHT. FOR KAPF...SEA BREEZE EXPECTED TO DEVELOP AT AROUND 14/22Z. AFTER THAT...WINDS WILL BECOME NORTHEASTERLY BY 15/03Z. MARINE... SEAS OF 5-7 FEET AND NORTH WINDS OF UP TO 20 KTS WARRANTS CONTINUING THE SMALL CRAFT ADVISORY UNTIL 3Z THIS EVENING. THEREAFTER...WIND AND SEAS SUBSIDE AS THE HIGH PRESSURE BUILDS CLOSER TO THE WATERS. OVER TIME...WINDS WILL BECOME EASTERLY ON FRIDAY. FIRE WEATHER... RED FLAG CONDITIONS APPEAR TO BE BEING MET ACROSS SOUTHERN HALF OF SOUTH FLORIDA THIS AFTERNOON...AND WARNING REMAINS IN EFFECT UNTIL 800 PM EDT. FOR FRIDAY...RELATIVE HUMIDITY VALUES WILL AGAIN BE VERY LOW...AND MAINLY LOCATIONS...ESPECIALLY WEST...ARE LIKELY TO EXPERIENCE 4 OR MORE HOURS OF SUB-35 PERCENT VALUES DURING THE AFTERNOON. HOWEVER...WITH THE CENTER OF HIGH PRESSURE CLOSER TO THE REGION AND THUS MORE RELAXED PRESSURE GRADIENT... SURFACE/TRANSPORT/20FT WINDS WILL BE LESS THAN TODAY AND LIKELY WELL BELOW FIRE DANGER THRESHOLDS. STILL...ERC VALUES MAY EXCEED 37 IN SOME AREAS...AND THE FIRE DANGER INDEX MAY BE EXTREME...SO A FIRE DANGER STATEMENT OR OTHER HEADLINE MAY BE NECESSARY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 52 78 61 81 / 0 0 0 - FORT LAUDERDALE 59 77 64 79 / 0 0 0 - MIAMI 59 78 64 79 / 0 0 0 - NAPLES 52 79 57 82 / 0 0 0 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 14, 8:00 PM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 800 PM EDT THU MAR 14 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150800- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 800 PM EDT THU MAR 14 2013 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... ...ANOTHER COLD NIGHT ACROSS PORTIONS OF SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES DUE TO A LINGERING SMALL NORTHEAST SWELL. TEMPERATURES: LOWS TONIGHT ARE FORECAST TO FALL INTO THE UPPER 30S TO AROUND 40 DEGREE RANGE ACROSS POTIONS OF GLADES COUNTY WEST OF LAKE OKEECHOBEE. ELSEWHERE TEMPERATURES WILL RANGE FROM THE 40S ACROSS HENDRY, COLLIER, AND WESTERN PALM BEACH AND BROWARD COUNTIES TO THE 50S ACROSS THE SOUTHEAST METRO AREAS. WIND CHILL VALUES COULD REACH MID TO UPPER 30S ACROSS PORTIONS OF INLAND COLLIER TO GLADES COUNTIES. IN SOME INSTANCES THESE TEMPERATURES REPRESENT AS MUCH AS 10 DEGREES BELOW NORMAL FOR THIS TIME OF THE YEAR. WAVES: SEAS OF AROUND 7 FEET ON THURSDAY EVENING OFFSHORE THE SOUTHEAST FLORIDA COAST ARE EXPECTED TO DROP BELOW 6 FEET ACROSS THE BROWARD AND MIAMI DADE WATERS OVERNIGHT AND TO AROUND 6 FEET ACROSS THE PALM BEACH WATERS WITH A LINGERING SMALL SWELL PERSISTING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES IN THE MID 40S ARE FORECAST FOR AREAS SOUTH TO WEST OF LAKE OKEECHOBEE MOSTLY NORTH OF ALLIGATOR ALLEY FRIDAY NIGHT WITH TEMPERATURES MOSTLY IN THE 50S ELSEWHERE. A GRADUAL WARMING TREND WILL CONTINUE THROUGH THE REST OF THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK BUT TEMPS WILL REMAIN PLEASANT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.